MAUDE Adverse Event Report: BECTON DICKINSON BD NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON BD NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383641
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.In this mdr, bd franklin lakes, nj has been listed in sections d.3.And g.1.
 
Event or Problem Description
It was reported that bd nexiva w/ cap leaked.The following information was provided by the initial reporter, translated from dutch to english: leakage at split needle hose.27 nov was the device being used in/on patient when the issue occurred? yes.Was patient or user harmed? if yes, please explain no.Was the hcp present when the issue occurred? yes.If leakage occurred, please confirm the fluid that leaked.Nacl 0.9%.Was additional medical intervention/medication required? if yes, please explain.No.
 
Additional Manufacturer Narrative
Investigation results: the complaint of a leak was confirmed, and the cause appeared to be manufacturing related.One 24g nexiva iv catheter was received with evidence of use.A functional test revealed a leak from the iv catheter at the nose of the adapter.A microscopic examination of the iv catheter revealed damage to both the nose of the adapter and the catheter tubing.Due to the characteristics of the damage, the device was likely damaged during assembly.The appropriate manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20874769
Report Number2243072-2024-01205
Device Sequence Number8688075
Product Code FOZ
UDI-Device Identifier00382903836413
UDI-Public(01)00382903836413
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number383641
Device Lot Number3320157
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date12/08/2024
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown